California, 2007Heat in California, August 23, 2007
August 23, 2007 · NWS STO · 1 event in 1 county or zone
High pressure over California resulted in hot conditions in the northern Sacramento Valley.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure over California resulted in hot conditions in the northern Sacramento Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Aug 22, 8:20 PM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 22, 8:20 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
920 PM PDT WED AUG 22 2007
.DISCUSSION...
THIS EVENING THE TIGHTEST GRADIENT HAS BEEN FROM ACV-RDD AS OPPOSED
TO MFR-RDD...THUS THE NORTHERLY WINDS IN THE NRN SAC VALLEY HAVE
SUBSIDED FOR NOW. AROUND MIDNIGHT EXPECT THE SFC RIDGE TO BUILD INTO
OREGON WITH A 70KT JET NOSING INTO NORCAL. THIS WILL CAUSE THE
MFR-RDD GRADIENT TO STRENGTHEN AND INCREASE NORTHERLY FLOW IN THE
NRN SAC VALLEY AND NORTHEASTERLY TO EASTERLY FLOW OVER THE NRN
SIERRA AND ADJACENT FOOTHILLS. ALSO EXPECT POOR OVERNIGHT HUMIDITY
RECOVERIES ESPECIALLY IN THE THERMAL BELTS AND OVER THE RIDGES
TONIGHT. THE WARM DOWNSLOPE WINDS WILL ALSO HELP KEEP THE LOWS IN
THE MID 70S AGAIN TONIGHT IN THE NORTHERN SACRAMENTO VALLEY.
TEMPERATURES ACROSS THE AREA TOMORROW ARE EXPECTED TO BE SIMILAR TO
TODAY. A TROUGH APPROACHES THE PACIFIC NORTHWEST ON SATURDAY
BRINGING ANOTHER WEAK TROUGH WITH SOUTHWESTERLY FLOW AND SLIGHTLY
COOLER TEMPERATURES. THE FLAT RIDGE SHOULD DOMINATE AGAIN BY MONDAY
WITH SLIGHTLY WARMER TEMPERATURES AGAIN WITH A WEAK SYNOPTIC FLOW.
.AVIATION...
70KT JETSTREAM DRIVES A LOW PRESSURE SYSTEM INTO NORCAL BY 06Z
TONIGHT. VFR CONDITIONS EXPECTED ACROSS INTERIOR NORCAL...EXCEPT
NEAR THE BAY AREA WHERE ISOLD IFR BKN010 3-5SM BR WILL OCCUR AFT 07Z
NEAR KOAK. LITTLE INLAND PENETRATION OF THE STRATUS IS EXPECTED
TONIGHT. GUSTY N-NE SFC WNDS TO 25KT OVER SHASTA COUNTY MTNS AND NRN
SIERRA TONIGHT...DECREASING TOMORROW.
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JCLAPP
Hazardous weather outlook, Aug 22, 3:03 AM PST, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
403 AM PDT WED AUG 22 2007
CAZ013>019-063-064-066>069-231115-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
403 AM PDT WED AUG 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heat, Northern Sacramento Valley
- When
- August 23, 12:00 AM PST to 11:59 PM PST
- Where
- Northern Sacramento Valley forecast zone
- Reported by
- ASOS
The high temperature at Red Bluff Airport reached 107 degrees. This broke the previous high temperature record for the date of 104 degrees set in 1967.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, August 23 to 27, 20072 deaths · 49 injured · $15 million · EF1 · 136 events
- Damaging Winds in Illinois, August 23, 20071 death · 29 injured · $1.5 million · 87 kt wind · 6 events
- Flash Flood and Flooding in Indiana, August 23 to 25, 20072 deaths · 1 injured · $6.5 million · 70 kt wind · 17 events
- Flash Flooding and Hail in Iowa, August 23 to 24, 2007$5.6 million · 61 kt wind · 35 events
- Hail and Damaging Winds in Georgia, August 23, 20072 injured · $890,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Michigan, August 23, 2007$1.0 million · EF1 · 14 events
- Damaging Winds in South Carolina, August 23, 2007$1.0 million · 60 kt wind · 2 events
- Flooding in Iowa, August 23 to 27, 2007$600,000 · 8 events
- Hail and Damaging Winds in Illinois, August 23, 2007$310,000 · 87 kt wind · 16 events
- Flash Flood and Flooding in Kansas, August 23 to 24, 2007$100,000 · 1.75 in hail · 30 events
- Flash Flood and Hail in Pennsylvania, August 23, 2007$155,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in North Carolina, August 23, 2007$125,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57536.